Maryland, 2003Strong Wind in Maryland, January 10 to 11, 2003
January 10 to 11, 2003 · NWS PHI · 1 event in 1 county or zone
Gusty northwest winds accompanied a band of snow showers and snow flurries as they moved through New Jersey. Peak wind gusts were mainly between 30 and 45 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty northwest winds accompanied a band of snow showers and snow flurries as they moved through New Jersey. Peak wind gusts were mainly between 30 and 45 mph. The highest reported wind gusts were 46 mph at Tolchester Beach (Kent County) and the Baltimore-Washington International Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 10, 9:35 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jan 10, 9:35 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EST FRI JAN 10 2003
SML CRAFT GOING UP IN THE UPR DE BAY.
-------------------------------------
PREVIOUSLY...
UPDATED TO ACCOUNT FOR A FEW MORE CLOUDS AND SOME PERSISTENT
FLURRIES. TWEAKED THE RDF TO MORE CLOSELY MATCH CURRENT CONDITIONS.
OTHERWISE NO CHANGES. PREV AFD IS BELOW.
MPD
*****************************************************************
AND BEFORE THAT...
CAA WILL CONTINUE THRU THE NIGHT. LOW LEVEL MOIST AND CYCLONIC FLOW
WILL KEEP CHC SNSH OVER NW ZONES TONIGHT INTO SAT. AN ENFORCING SHOT
OF ARCTIC AIR FOR SUNDAY WILL KEEP THE DEEP FREEZE GOING. TEMPS HAVE
STAYED CLOSE TO THE MAV NUMBERS.
MARINE...WILL KEEP THE SMALL CRAFT GOING ON COAST AND LOWER DEL BAY.
FCSTID = 10
ZEV
.PHI...SML CRAFT ADVY CST AND DE BAY.
Hazardous weather outlook, Jan 10, 4:50 AM EST, 18 hours 10 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-101145-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 AM EST FRI JAN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KRUZDLO
Strong Wind, Kent
- When
- January 10, 11:00 PM EST to January 11, 1:00 AM EST
- Where
- Kent forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $100
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.236, -76.096 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Utah, January 10 to 11, 20032 deaths · 1 injured · $200,000 · 1 event
- Heavy Snow in Pennsylvania, January 10 to 11, 2003$60,000 · 2 events
- Heavy Snow in Ohio, January 10 to 11, 2003$25,000 · 1 event
- Cold in Michigan, January 10 to 30, 200317 events
- Dense Fog in Kansas, January 10, 200315 events
- Winter Storm and Heavy Snow in Michigan, January 10 to 13, 20035 events
- Winter Weather in Colorado, January 10 to 12, 20034 events
- Heavy Snow in Colorado, January 10 to 12, 20034 events
- Heavy Snow in Michigan, January 10 to 11, 20033 events
- Heavy Snow in Utah, January 10 to 11, 20033 events
- Winter Weather in Maryland, January 10 to 11, 20031 event
- Dense Fog in Nevada, January 10, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343848.